California, 2005Strong Wind in California, April 7, 2005
April 7, 2005 · NWS SGX · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Apr 7, 1:20 PM PST, 4 hours 40 minutes earlier.
Area forecast discussion, Apr 7, 1:20 PM PST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
ISSUED BY NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
220 PM PDT THU APR 7 2005
.SYNOPSIS...LOW PRESSURE ALONG THE WEST COAST WILL BRING COOLER
WEATHER AND STRONGER ONSHORE FLOW THIS EVENING AND FRIDAY. A SECOND
UPPER LOW WILL MOVE ACROSS CALIFORNIA FRIDAY NIGHT AND SATURDAY...
BRINGING MORE COOL WEATHER AND STRONG GUSTY WINDS. WEAK HIGH
PRESSURE WILL BUILD EARLY NEXT WEEK BRINGING LIGHTER WINDS AND
WARMER WEATHER MONDAY AND TUESDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.
UPPER TROUGH APPROACHING PT CONCEPTION WITH ASSOCIATED WEAK SURFACE
FRONTAL BAND CLOUDS REACHING LOS ANGELES. TROUGH CLEARLY CONTINUES
TO WEAKEN WITH LOWER LEVEL CLOUDS BECOMING LESS AND LESS. SATELLITE
PIXS DO SHOW INCREASING TRANSVERSE WAVE ACTION INDICATIVE OF STRONG
WINDS ALOFT WHICH ARE PROGGED TO SURFACE FROM TIME TO TIME THROUGH
SATURDAY. SECONDARY TROUGH DROPS INTO THE INTERIOR WEST FRIDAY NIGHT
AND SATURDAY AND THE ASSOCIATED SUBSIDENCE FORECAST BY THE 18Z NAM
AND GFS IS IMPRESSIVE AND SHOULD HELP TO REINFORCE THE SUBSIDENCE
AND THUS GUSTY ADVISORY LEVEL NW WINDS ESPECIALLY IN THE MOUNTIANS
AND DESERTS. COOL AIRMASS IS FURTHER REINFORCED AT THIS TIME THUS
HIGHS WILL REMAIN IN THE 50S AND 60S THROUGH THE WEEKEND. WEAK UPPER
RIDGING TO BEGIN THE EARLY PART OF THE UPCOMING WEEK. FLOW REMAINS
MOSTLY NW THUS ONLY MINOR WARMING MON AND TUE BUT LESS WIND. ANOTHER
COOL BREEZY TROUGH IS FORECAST FOR THE SECOND HALF OF NEXT WEEK.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
WINDY AND COOL WEATHER HEADING FOR SOUTHERN CALIFORNIA...
SEE LAXSPSSGX.
SMALL CRAFT ADVISORY TONIGHT FOR WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND...
SEE LAXCWFSGX.
&&
MORRIS
Hazardous weather outlook, Apr 7, 3:50 AM PST, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
450 AM PDT THU APR 7 2005
CAZ055-056-058-060-061-062-081300-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
450 AM PDT THU APR 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR
SAN BERNARDINO COUNTY MOUNTAINS...
RIVERSIDE COUNTY MOUNTAINS...
SAN DIEGO COUNTY MOUNTAINS...
APPLE AND LUCERNE VALLEYS...
COACHELLA VALLEY...
SAN DIEGO COUNTY DESERTS...
IN EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY.
A POTENT UPPER LOW WILL MOVE ACROSS CALIFORNIA FRIDAY NIGHT AND
SATURDAY. DUE TO THIS WEATHER PATTERN...THE FOLLOWING HAZARDOUS
WEATHER EVENT IS EXPECTED...
POSSIBLE MODERATE TO STRONG AND GUSTY NORTHWEST WINDS IN THE
MOUNTAINS AND DESERTS FRIDAY EVENING THROUGH SATURDAY.
MACKECHNIE
In the hours before
Special weather statement, Apr 7, 12:00 PM PST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
ISSUED BY NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
100 PM PDT THU APR 7 2005
CAZ042-043-048-050-055>058-060>062-080200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
100 PM PDT THU APR 7 2005
...WINDY AND COOL WEATHER FOR AREAS OF SOUTHERN CALIFORNIA FRIDAY
THROUGH THE WEEKEND...
A DRY COLD FRONT OVER THE BIGHT WILL CONTINUE MOVING SOUTH THIS
EVENING AS HIGH PRESSURE BUILDS OVER CALIFORNIA. STRONG NORTHWEST
WINDS WILL DEVELOP FRIDAY EVENING THROUGH SATURDAY AS HIGH PRESSURE
CONTINUES TO STRENGTHENS OVER THE EASTERN PACIFIC AND
CALIFORNIA.
NORTHWEST WINDS WILL STRENGTHEN TO 25 TO 35 MPH WITH GUSTS UP TO 50
MPH FRIDAY NIGHT THEN GRADUALLY SUBSIDE THROUGH SUNDAY. THE
STRONGEST WINDS WILL OCCUR OVER THE MOUNTAINS AND DESERTS.
TEMPERATURES WILL BE ABOUT 10 DEGREES BELOW NORMAL THROUGH THE
WEEKEND.
KEEP UPDATED WITH THE LATEST INFORMATION ON THE WINDY...COOL
WEATHER. MORE INFORMATION CAN BE FOUND ONLINE AT
WEATHER.GOV/SANDIEGO
FORWOOD
Strong Wind, C Riverside
- When
- April 7, 6:00 PM PST to 6:30 PM PST
- Where
- C Riverside forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $20,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
A wind gust of 52 mph was recorded at Thermal Airport. Blowing dust reduced visibility to less than one quarter mile and led to a 12-car pileup in La Quinta.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, April 7, 2005$200,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Florida, April 7, 2005$210,000 · 2.75 in hail · 12 events
- Damaging Winds in Florida, April 7, 20055 injured · $25,000 · 60 kt wind · 4 events
- Flash Flood in Tennessee, April 7, 2005$100,000 · 1 event
- Tornado in Florida, April 7, 20053 injured · F1 · 1 event
- Flash Flood in Tennessee, April 7, 2005$50,000 · 1 event
- High Wind in Oregon, April 7 to 8, 200570 kt wind · 5 events
- Strong Wind in California, April 7 to 9, 2005$3,000 · 57 kt wind · 3 events
- Flash Flooding in Tennessee, April 7, 2005$2,000 · 2 events
- Winter Weather in Colorado, April 7 to 8, 20052 events
- High Wind in Nevada, April 7, 200563 kt wind · 1 event
- High Wind in Nevada, April 7, 200555 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447425.